Ask an expert
Question

17 Feb 2004

Is the pill making me overweight???
I'm 22yrs old, 1.51m high and weigh 57kg. I started using the "Triphasil" pill in December 2003. My doctor put me on the pill to balance my hormones & since I started using it, I can't control my appetite. I've gained about 5kg. Do you think the pill contributed in all the weight gain?
Answer 397 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Phela
Most female hormone treatments can either increase or decrease weight and affect appetite. At present your BMI = 25, which is the upper cutoff for the normal weight range (18-25). It would be better if you could weigh 52 kg, so do discuss this problem with the prescribing dr because he/she may be able to adjust the dose, change the medication or suggest another type of contraception. To lose weight, you need to eat a low-fat, high-fibre diet (click on 'Diet' and 'Weight loss' and 'Slimming Diet' for a copy), and combine it with regular exercise (brisk walking, running, jogging, skipping, cycling, swimming - anything to get active).
Good luck
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19974 votes
Vote